Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at Oct 7, 2016, 8:38 PM CDT for 4 counties in Wisconsin. It took effect at Oct 8, 2016, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2016, 8:38 PM CDT (01:38 UTC)
- In effect from
- Oct 8, 2016, 3:00 AM CDT
- Expired
- Oct 8, 2016, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS73 KMKX 080138 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 838 PM CDT FRI OCT 7 2016 ...AREAS OF FROST EXPECTED LATE TONIGHT... .TEMPERATURES IN THE MID 30S AND WINDS AROUND 5 MPH ACROSS SOUTHERN WISCONSIN...ALONG WITH LIGHT WINDS AND CLEAR SKIES...WILL SUPPORT AREAS OF FROST TONIGHT IN THE REEDSBURG...BARABOO...PORTAGE...BERLIN...AND WESTFIELD AREAS. WIZ046-047-056-057-080945- /O.NEW.KMKX.FR.Y.0005.161008T0800Z-161008T1400Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...BARABOO... REEDSBURG...PRAIRIE DU SAC...SAUK CITY...PORTAGE...COLUMBUS... LAKE WISCONSIN...LODI 838 PM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * TEMPERATURE...LOWS TONIGHT ARE EXPECTED TO BE IN THE MID 30S TONIGHT. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE HARMED OR KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JTS
1 follow-up statement
623 WWUS73 KMKX 080802 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 AM CDT SAT OCT 8 2016 ...AREAS OF FROST EXPECTED EARLY THIS MORNING... .TEMPERATURES IN THE MID 30S AND WINDS AROUND 5 MPH ACROSS SOUTHERN WISCONSIN...ALONG WITH LIGHT WINDS AND CLEAR SKIES... WILL SUPPORT AREAS OF FROST EARLY THIS MORNING IN THE REEDSBURG...BARABOO... PORTAGE...BERLIN...AND WESTFIELD AREAS. WIZ046-047-056-057-081400- /O.CON.KMKX.FR.Y.0005.000000T0000Z-161008T1400Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...BARABOO... REEDSBURG...PRAIRIE DU SAC...SAUK CITY...PORTAGE...COLUMBUS... LAKE WISCONSIN...LODI 302 AM CDT SAT OCT 8 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURE...LOWS THIS MORNING ARE EXPECTED TO BE IN THE MID 30S TONIGHT. * IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE HARMED OR KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:33 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 7, 3:33 PM CDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 333 PM CDT FRI OCT 7 2016 .SHORT TERM... Clouds are clearing nicely in the wake of the cold front as dry air spreads into the region. Gusty northwest winds kept the shallow low clouds (diurnal cu) from redeveloping across southern WI this afternoon. Temperatures have rebounded into the upper 50s with the sunshine. Winds will drop quickly with the loss of daytime heating and mixing. Quiet weather with clear skies will prevail tonight and Saturday thanks to high pressure over the region. 925mb temps will drop down to around 3-4C over south central WI tonight. Winds just above the surface will remain elevated, so we can expect a weak inversion and not perfectly calm conditions. These conditions yield min temperatures in the mid/upper 30s, warmer near the lakeshore. Given that we will have some stirring all night, I expect only patchy frost toward central WI where we are expecting the coolest temps and lightest winds. Max temperatures will be around 60 on Saturday due to sunshine and warmer 925mb temps nudging northward into the area. We can expect much lighter westerly winds up to 10 mph on Saturday as well. .Saturday night and Sunday...Forecast Confidence Medium. The mid/upper level flow remains zonal, but the main jet is across southern Canada. little in the way of upper level divergence. A brief period of 700 mb upward motion occurs Saturday evening, with mainly downward motion Sunday. 700 mb RH is highest across central Wisconsin including Marquette through Sheboygan counties Saturday evening then dries as the 700 mb ridge axis moves across. A large high becomes centered across the Great lakes. .Sunday night and Monday...Forecast Confidence Medium. The upper flow becomes a little more west southwest with the GFS bringing a weak shortwave across the Central Plains. Very weak upper divergence with increasing mainly weak 700 mb upward motion. The 700 mb RH increasing Monday. At 850 mb a southwest flow increases with 40 knots pushing into south central Wisconsin by late afternoon. 850 mb RH is still low. High pressure over the Eastern Great lakes moves off to the east with a south flow across the area Monday. .LONG TERM... .Tuesday through Thursday...Forecast Confidence...Medium The 12Z GFS and 00z ECMWF are in good agreement. A weak shortwave moves across the mid Mississippi Valley. Then a large trough moves across Central Canada Wednesday with a west/southwest flow across southern Wisconsin Thursday as a trough moves into the northern and central Plains. A weak trough moves across Wisconsin Tuesday and Wednesday with high pressure Wednesday night and Thursday. && .Friday...Forecast Confidence...Medium A mid/upper trough moves across south central Canada. The surface high moves off with south winds and a warming trend Friday. .AVIATION/00Z TAFS/... Winds will diminish quickly this evening as high pressure settles into the region. VFR conditions will persist through Saturday night with dry air overhead. Only mid level clouds will begin to stream into WI later Saturday. && .MARINE... Gusty northwest winds behind a cold front will be at small craft advisory criteria through the afternoon. Expect winds to diminish by early evening as high pressure approaches the Mid Mississippi Valley. The small craft advisory end time for all zones at 7 pm CDT still seems reasonable. && .MKX Watches/Warnings/Advisories... WI...None. LM...SMALL CRAFT ADVISORY until 7 PM CDT this evening for LMZ643>646. && TONIGHT/Saturday AND AVIATION/MARINE...MRC Saturday NIGHT THROUGH Friday...Hentz
Hazardous weather outlook, Oct 7, 8:38 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 838 PM CDT FRI OCT 7 2016 WIZ046-047-051-052-056>060-062>072-090145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 838 PM CDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF FROST ARE EXPECTED OVER A PART OF SOUTH CENTRAL WISCONSIN LATE TONIGHT AS TEMPERATURES DIP DOWN INTO THE MIDDLE 30S AND WINDS REMAIN AROUND 5 MPH OR LESS. A FROST ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT INTO EARLY SATURDAY FOR AREAS NORTH AND NORTHWEST OF MADISON INCLUDING PORTAGE...REEDSBURG...BERLIN AND WESTFIELD. PATCHY FROST IS EXPECTED ELSEWHERE LATE TONIGHT...EXCEPT CLOSER TO LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-090145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 838 PM CDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WEST WINDS MAY APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY. SOUTH WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS MONDAY AFTERNOON THROUGH TUESDAY. NORTH WINDS MAY REACH SMALL CRAFT ADVISORY CONDITIONS BEHIND A COLD FRONT TUESDAY NIGHT AND INTO WEDNESDAY. WWW.WEATHER.GOV/MKX MBK/JTS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:29 PM CDT | Frost Advisory | MKX | Columbia, Green Lake, Marquette, Sauk | 17 hr |
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.